MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF14, 5X75 KII FIOS ADVFIX DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF14, 5X75 KII FIOS ADVFIX DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic excision of endometriosis.Event description: complaint product family: trocar, product name: kii fios 5x75mm af dual pack, model number: cff14, lot number: unknown.It is unknown if the event has occurred before use, during treatment or post-treatment of an unknown procedure.It is unknown what action was being performed when the event occurred.Obturator was bendy and did not go down sleeve without force.When able to be inserted into sleeve, fragments of plastic went everywhere.It is unknown if there was any clinical impact to the patient as a result of the event.It is unknown how the user resolved the situation and what other instruments were used when the complaint event occurred.It is unknown if there was a patient injury or illness associated with the complaint event.The patient status is unknown.Additional information was received from territory manager via email on 19-mar-2024: model number was confirmed as cff14 and lot number as 1485863.It was just the one dual pack impacted during use of laparoscopic excision of endometriosis procedure.While introducing the port into the abdomen, the tip was found to be bent during use and on an attempt to straighten it, it got broken (the piece was kept).There was no clinical impact to the patient as a result of the event and another bladed trocar and sleeve were used to resolve the situation.There were no other instruments used when the complaint event occurred.Intervention: used another bladed trocar and sleeve.Patient status: no clinical impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a fractured obturator tip.The clear fragment was identified to be part of the cannula tip.Based on the condition of the returned unit, it is possible that the fractured cannula was caused by force exerted on the cannula tip during the procedure.However, applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.

Brand Name
CFF14, 5X75 KII FIOS ADVFIX DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19000234
Report Number2027111-2024-00474
Device Sequence Number16912675
Product Code GCJ
UDI-Device Identifier00607915124618
UDI-Public(01)00607915124618(17)260508(30)01(10)1485863
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model NumberCFF14
Device Catalogue Number101452901
Device Lot Number1485863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown